MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been received for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot number combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that upon removal of the sheath the dilator snapped off.All pieces were retrieved and no adverse event or harm was done to the patient.The doctor was the person who removed it.The patient is stable.The procedure outcome was normal.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to report the device evaluation.One used 5fr ik precision dilator was received for product analysis.After decontamination, the returned dilator was subjected to visual analysis.The dilator was returned in two portions: the proximal gray hub and the main body of the dilator tubing.There was what appeared on the gross level to be a clean break at the junction there the hub and the dilator tubing met.Microscopy was needed to further analyze the type of fracture that occurred.A projected view of the fracture found some deformation at the fracture site.A portion of the material appeared to have deform and protruded from the flat surface.This deformation would not have been caused by cutting the device in two with a sharp edge.The fracture site at the main body of the device had more significant deformation that warped the inner diameter of the tubing and had a rough appearance.Based on the microscopic analysis the fracture was likely caused by tensile forces that caused the material to protrude from the main plane of the fracture.The cause of the tensile force may have been related to the use of the device where either with a clamp or through the dilator being caught on another structural anomaly such as calcium deposit sufficient tensile forces were applied.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6715119
Report Number1118880-2017-00046
Device Sequence Number11074228
Product Code DYB
UDI-Device Identifier00389701010779
UDI-Public(01)00389701010779(17)190630(10)VA25
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberN/A
Device Catalogue Number70-5160
Device Lot NumberVA25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer07/21/2017
09/06/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date08/01/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age06 MO
Patient Weight6